Year 2020, Volume 49 , Issue 4, Pages 1480 - 1492 2020-08-06

Adaptive thresholding estimator for differential association structures in two independent contingency tables

Seyed Kamran GHOREİSHİ [1] , Jingjing WU [2]


In this paper, we consider an adaptive thresholding procedure to estimate the difference of association structures in two independent two-way contingency tables of the same order. Here, we assume that the class of paired association structures have an approximately sparse difference. Under $L_1$ and $L_2$ loss functions, we establish the corresponding risk's upper bounds for our differential association adaptive thresholding estimators. Moreover, we show that these estimators perform well in a simulated setting. In this line, we carry out a simulation study and compare two well-known independent social mobility datasets.
Association orthogonal components, Intrinsic association parameters, Adaptive thresholding estimator, sparsity
  • [1] A. Agresti, Categorical Data Analysis, J. Wiley, Hoboken, New Jersey, 2002.
  • [2] F. Bartolucci and A. Forcina, Extended RC association models allowing for order restrictions and marginal modeling, J. Amer. Statist. Associ., 97, 1192-1199, 2002.
  • [3] M.P. Becker and A. Agresti, Maximum likelihood estimation of the RC(M) association model, Appl. Statist., 39, 152-167, 1992.
  • [4] M.P. Becker and C. Clogg, Analysis of sets of two-way contingency tables using association models, J. Amer. Statist. Asso., 84, 142-151, 1989.
  • [5] Y.M. Bishop, S.E. Fienberg, and P.W. Holland, Discrete Multivariate Analysis: Theory and Applications, Springer, 2007.
  • [6] V.V. Buldygin and V.Y. Kozachnko, Subgaussian random variables, Ukrainian Math. J., 32, 483-489, 1980.
  • [7] T.T. Cai and A. Zhang, Inferencial for high-dimensional differential correlation matrices, J. of Multivariate Analysis, 143, 107-126, 2016.
  • [8] T.T. Cai and H.H. Zhou, Optimal rates of convergence for sparse covariance matrix estimation, Ann. Statist., 40(5), 2389-2420 2012.
  • [9] S.K. Ghoreishi and M.R. Meshkani, Bayesian analysis of association (BANOAS) in contingency tables with ordinal and interval variables, J. of Statistical Theory and Applications, 5(2), 363-372, 2006.
  • [10] S.K. Ghoreishi and M.R. Meshkani, Asymptotic Maximum Likelihood and Bayesian Analysis of Shares of Various Weighted Trends in Association Models in Contingency Tables, J. of Statistical Theory and Applications, 7(2), 229-243, 2008.
  • [11] L.O. Goodman, Simple models for the analysis of association in cross-classifications having ordered categories, J. Amer. Statist. Associ., 74, 537-552, 1979.
  • [12] L.O. Goodman, The analysis of cross-classified data having ordered and/or unordered categories: association models, correlation models and asymmetry models for contingency tables with or without missing entries, Ann. statist., 13, 10-69, 1985.
  • [13] L.O. Goodman, Measures, models, and graphical displays in the analysis of crossclassified data, J. Amer. Statist. Assoc., 86, 1085-1111, 1991.
  • [14] M. Kateri, T. Papaioannou, and R. Ahmad, New association models for the analysis of sets of two-way contingency tables, Statistica Applica, 8, 537-551, 1996.
  • [15] M. Kateri, R. Ahmad, and T. Papaioannou, New features in the class of association models, Applied Stochastic models and Data Analysis, 14, 125-136, 1998.
  • [16] A. Rothman, E. Levina, and J. Zhu, Generalized thresholding of large covariance matrices, J. Amer. Statist. Associ., 104, 177-186, 2009.
Primary Language en
Subjects Statistics and Probability
Journal Section Statistics
Authors

Orcid: 0000-0003-4998-6707
Author: Seyed Kamran GHOREİSHİ (Primary Author)
Institution: University of Qom
Country: Iran


Orcid: 0000-0003-4555-1490
Author: Jingjing WU
Institution: University of Calgary
Country: Canada


Dates

Publication Date : August 6, 2020

Bibtex @research article { hujms560405, journal = {Hacettepe Journal of Mathematics and Statistics}, issn = {2651-477X}, eissn = {2651-477X}, address = {}, publisher = {Hacettepe University}, year = {2020}, volume = {49}, pages = {1480 - 1492}, doi = {10.15672/hujms.560405}, title = {Adaptive thresholding estimator for differential association structures in two independent contingency tables}, key = {cite}, author = {Ghorei̇shi̇, Seyed Kamran and Wu, Jingjing} }
APA Ghorei̇shi̇, S , Wu, J . (2020). Adaptive thresholding estimator for differential association structures in two independent contingency tables . Hacettepe Journal of Mathematics and Statistics , 49 (4) , 1480-1492 . DOI: 10.15672/hujms.560405
MLA Ghorei̇shi̇, S , Wu, J . "Adaptive thresholding estimator for differential association structures in two independent contingency tables" . Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 1480-1492 <https://dergipark.org.tr/en/pub/hujms/issue/56305/560405>
Chicago Ghorei̇shi̇, S , Wu, J . "Adaptive thresholding estimator for differential association structures in two independent contingency tables". Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 1480-1492
RIS TY - JOUR T1 - Adaptive thresholding estimator for differential association structures in two independent contingency tables AU - Seyed Kamran Ghorei̇shi̇ , Jingjing Wu Y1 - 2020 PY - 2020 N1 - doi: 10.15672/hujms.560405 DO - 10.15672/hujms.560405 T2 - Hacettepe Journal of Mathematics and Statistics JF - Journal JO - JOR SP - 1480 EP - 1492 VL - 49 IS - 4 SN - 2651-477X-2651-477X M3 - doi: 10.15672/hujms.560405 UR - https://doi.org/10.15672/hujms.560405 Y2 - 2020 ER -
EndNote %0 Hacettepe Journal of Mathematics and Statistics Adaptive thresholding estimator for differential association structures in two independent contingency tables %A Seyed Kamran Ghorei̇shi̇ , Jingjing Wu %T Adaptive thresholding estimator for differential association structures in two independent contingency tables %D 2020 %J Hacettepe Journal of Mathematics and Statistics %P 2651-477X-2651-477X %V 49 %N 4 %R doi: 10.15672/hujms.560405 %U 10.15672/hujms.560405
ISNAD Ghorei̇shi̇, Seyed Kamran , Wu, Jingjing . "Adaptive thresholding estimator for differential association structures in two independent contingency tables". Hacettepe Journal of Mathematics and Statistics 49 / 4 (August 2020): 1480-1492 . https://doi.org/10.15672/hujms.560405
AMA Ghorei̇shi̇ S , Wu J . Adaptive thresholding estimator for differential association structures in two independent contingency tables. Hacettepe Journal of Mathematics and Statistics. 2020; 49(4): 1480-1492.
Vancouver Ghorei̇shi̇ S , Wu J . Adaptive thresholding estimator for differential association structures in two independent contingency tables. Hacettepe Journal of Mathematics and Statistics. 2020; 49(4): 1480-1492.